Alert archive / North Carolina / Coastal Flood Statements in 2006
Coastal Flood Statement 49, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this coastal flood statement at Nov 19, 2006, 11:17 PM EST. It took effect at Nov 20, 2006, 7:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2006, 11:17 PM EST (04:17 UTC)
- In effect from
- Nov 20, 2006, 7:00 AM EST
- Expired
- Nov 20, 2006, 3:18 PM EST
- In force
- 8 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KMHX 200417 CFWMHX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1117 PM EST SUN NOV 19 2006 NCZ103-201100- /O.NEW.KMHX.CF.S.0049.061120T1200Z-061120T2100Z/ OUTER BANKS DARE- 1117 PM EST SUN NOV 19 2006 ...HIGH THREAT OF RIP CURRENTS FROM CAPE HATTERAS NORTHWARD MONDAY... THE COMBINATION OF EASTERLY SWELLS AND INCREASING ONSHORE WINDS WILL PRODUCE A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES FROM CAPE HATTERAS NORTHWARD ON MONDAY. THE GREATEST THREAT FOR RIP CURRENTS WILL BE A COUPLE HOURS EITHER SIDE OF LOW TIDE...WHICH WILL BE AROUND NOON. RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET AWAY FROM THE RIP...THEN SWIM BACK TO SHORE. DO NOT TRY TO SWIM BACK TO SHORE DIRECTLY AGAINST THE RIP...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. $$
2 follow-up statements
000 WHUS42 KMHX 201028 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 525 AM EST MON NOV 20 2006 NCZ103-202100- /O.NEW.KMHX.CF.A.0002.061121T1800Z-061123T1200Z/ /O.CON.KMHX.CF.S.0049.061120T1200Z-061120T2100Z/ OUTER BANKS DARE- 525 AM EST MON NOV 20 2006 ...COASTAL FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A COASTAL FLOOD WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH THURSDAY MORNING. ...HIGH THREAT OF RIP CURRENTS FROM CAPE HATTERAS NORTHWARD TODAY... A LOW PRESSURE AREA WILL DEVELOP SOUTH OF THE AREA TODAY...THEN TRACK SLOWLY NORTH AND NORTHEAST OFF THE CAROLINA COAST THROUGH MID WEEK. NORTH TO NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH ALONG THE OUTER BANKS NORTH OF CAPE HATTERAS ON TUESDAY AND PERSIST THROUGH EARLY THURSDAY. THE STRONG WINDS WILL LIKELY BUILD THE SURF TO OVER 10 FEET...RESULTING IN OCEAN OVERWASH AND POSSIBLY SIGNIFICANT BEACH EROSION. HIGHER THAN NORMAL ASTRONOMICAL TIDES ARE EXPECTED DURING THE PERIOD...AND WILL ONLY INCREASE THE THREAT OF COASTAL FLOODING. A COASTAL FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR FLOODING ARE EXPECTED TO DEVELOP. COASTAL RESIDENTS SHOULD BE ALERT FOR LATER STATEMENTS OR WARNINGS...AND TAKE ACTION TO PROTECT PROPERTY. THE COMBINATION OF EASTERLY SWELLS AND INCREASING ONSHORE WINDS WILL PRODUCE A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES FROM CAPE HATTERAS NORTHWARD ON MONDAY. THE GREATEST THREAT FOR RIP CURRENTS WILL BE A COUPLE HOURS EITHER SIDE OF LOW TIDE...WHICH WILL BE AROUND NOON. RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET AWAY FROM THE RIP...THEN SWIM BACK TO SHORE. DO NOT TRY TO SWIM BACK TO SHORE DIRECTLY AGAINST THE RIP...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. $$ NCZ093>095-202100- /O.NEW.KMHX.CF.A.0002.061121T1800Z-061123T1200Z/ CRAVEN-PAMLICO-CARTERET- 525 AM EST MON NOV 20 2006 ...COASTAL FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A COASTAL FLOOD WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH THURSDAY MORNING. A LOW PRESSURE AREA WILL DEVELOP SOUTH OF THE AREA TODAY...THEN TRACK SLOWLY NORTH AND NORTHEAST OFF THE CAROLINA COAST THROUGH MID WEEK. NORTH TO NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH OVER THE PAMLICO SOUND ON TUESDAY AND PERSIST THROUGH EARLY THURSDAY. THE STRONG WINDS WILL LIKELY INCREASE WATER LEVELS ON THE SOUTHERN END OF PAMLICO SOUND AND THE MOUTH OF THE NEUSE RIVER...AND MAY PRODUCE SOUNDSIDE FLOODING OF ADJACENT AREAS IN CARTERET...CRAVEN AND PAMLICO COUNTIES. HIGHER THAN NORMAL ASTRONOMICAL TIDES ARE EXPECTED DURING THE PERIOD...AND WILL ONLY INCREASE THE THREAT OF COASTAL FLOODING. A COASTAL FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR FLOODING ARE EXPECTED TO DEVELOP. COASTAL RESIDENTS SHOULD BE ALERT FOR LATER STATEMENTS OR WARNINGS...AND TAKE ACTION TO PROTECT PROPERTY. $$
000 WHUS42 KMHX 202018 CFWMHX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 318 PM EST MON NOV 20 2006 NCZ103-211000- /O.CAN.KMHX.CF.S.0049.000000T0000Z-061120T2100Z/ /O.CON.KMHX.CF.A.0002.061121T1800Z-061123T1200Z/ OUTER BANKS DARE- 318 PM EST MON NOV 20 2006 ...COASTAL FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH THURSDAY MORNING... ...HIGH THREAT OF RIP CURRENTS ALONG THE COAST TUESDAY... A LOW PRESSURE AREA WILL CONTINUE TO DEVELOP SOUTH OF THE AREA TONIGHT...THEN TRACK SLOWLY NORTH AND NORTHEAST OFF THE CAROLINA COAST THROUGH MID WEEK. NORTH TO NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH ALONG THE COAST TUESDAY AND PERSIST THROUGH EARLY THURSDAY. THE STRONG WINDS WILL LIKELY BUILD THE SURF TO OVER 10 FEET...RESULTING IN OCEAN OVERWASH AND POSSIBLY SIGNIFICANT BEACH EROSION. HIGHER THAN NORMAL ASTRONOMICAL TIDES ARE EXPECTED DURING THE PERIOD...AND WILL ONLY INCREASE THE THREAT OF COASTAL FLOODING. WATER LEVELS OF 4 FEET OR MORE ABOVE NORMAL WILL BE POSSIBLE. THE STRONG ONSHORE WINDS AND BUILDING SEAS WILL PRODUCE A HIGH RISK OF RIP CURRENTS ALONG THE COAST TUESDAY. PEOPLE ARE URGED TO STAY OUT OF THE WATER. A COASTAL FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR FLOODING ARE EXPECTED TO DEVELOP. COASTAL RESIDENTS SHOULD BE ALERT FOR LATER STATEMENTS OR WARNINGS...AND TAKE ACTION TO PROTECT PROPERTY. $$ NCZ093>095-211000- /O.CON.KMHX.CF.A.0002.061121T1800Z-061123T1200Z/ CRAVEN-PAMLICO-CARTERET- 318 PM EST MON NOV 20 2006 ...COASTAL FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH THURSDAY MORNING... ...HIGH THREAT OF RIP CURRENTS ALONG THE COAST TUESDAY... A LOW PRESSURE AREA WILL CONTINUE TO DEVELOP SOUTH OF THE AREA TONIGHT...THEN TRACK SLOWLY NORTH AND NORTHEAST OFF THE CAROLINA COAST THROUGH MID WEEK. NORTH TO NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH OVER THE PAMLICO SOUND ON TUESDAY AND PERSIST THROUGH EARLY THURSDAY. THE STRONG WINDS WILL LIKELY INCREASE WATER LEVELS ON THE SOUTHERN END OF PAMLICO SOUND AND THE MOUTH OF THE NEUSE AND TRENT RIVERS...AND MAY PRODUCE SOUNDSIDE FLOODING OF ADJACENT AREAS IN CARTERET...CRAVEN AND PAMLICO COUNTIES. WATER LEVELS INCREASES OF 4 TO 5 FEET ABOVE NORMAL WILL BE POSSIBLE. THE HIGHEST LEVELS ARE EXPECTED OVER SOUTHERN CRAVEN AND DOWNEAST CARTERET COUNTIES. THE STRONG WINDS AND BUILDING SEAS WILL PRODUCE A HIGH RISK OF RIP CURRENTS ALONG THE COAST TUESDAY. PEOPLE ARE URGED TO STAY OUT OF THE WATER. A COASTAL FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR FLOODING ARE EXPECTED TO DEVELOP. COASTAL RESIDENTS SHOULD BE ALERT FOR LATER STATEMENTS OR WARNINGS...AND TAKE ACTION TO PROTECT PROPERTY. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this coastal flood statement went out at Nov 19, 9:00 PM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Nov 19, 9:00 PM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
900 PM EST SUN NOV 19 2006
.SHORT TERM /REST OF TONIGHT/...UPPER LEVEL TROF CONTINUES ACROSS
THE EASTERN US THIS EVENING WITH A WEAK EMBEDDED SHORTWAVE MOVING
ACROSS THE STATE. MID LEVEL MOISTURE HAS BEEN MOVING EWD ACROSS
WESTERN AND CENTRAL NC THIS EVENING WITH A FEW ASOS SITED REPORTING
SPRINKLES...CLOSEST BEING KGSB IN THE PAST HOUR. NONE OF THE SITES
HAVE REPORTED MORE THAN A TRACE AND WILL NOT MENTION PCPN IN THE
FORECAST. MODELS LIMIT THE EWD PROGRESSION OF MID LEVEL MOISTURE TO
WESTERN PORTIONS OF THE CWA BUT IR SATELLITE SHOWING A SOLID AREA OF
CLOUD COVER FROM KINSTON TO RALEIGH THAT MAY HOLD TOGETHER A LITTLE
FARTHER EAST THAN MODELS PROJECTING. NONE THE LESS...EXPECT GREATEST
EXTENT OF CLOUDS ACROSS THE COASTAL PLAIN AND HAVE UPDATED THE
FORECAST TO INCLUDE PARTLY CLOUDY SKIES ACROSS THE COASTAL PLAIN AND
MOSTLY CLEAR ELSEWHERE. TEMPS HAVE FALLEN QUICKLY THIS EVENING TO
AROUND 40 ACROSS MOST OF THE REGION WITH THE COLDEST REPORTED AT MHX
WITH A 37 AS OF 9 PM. ADJUSTED TEMPS IN THE GRIDS/ZONES TO ACCOUNT
FOR CURRENT TRENDS INCLUDING RAISING MINS ACROSS THE COASTAL PLAIN A
FEW DEGREES...TO THE UPPER 30S...AS CLOUD COVER WILL PREVENT MAXIMUM
RADIATIONAL COOLING OVERNIGHT.
&&
.AVIATION...SATL SHOWS SOME MID LVL CLOUDS APPROACHING FROM THE W.
EXPECT SCT TO BKN CLOUDS OVERNIGHT INTO MON. CLOUDS SHLD HELP LIMIT
FOG WITH ANYTHING THAT FORMS REMAINING IN MVFR RANGE.
&&
.MARINE...HIGH PRES TO W WILL KEEP N WINDS GOING TONIGHT WITH SPEEDS
MAINLY BELOW 15 KTS AND SEAS 4 FT OR LESS. CONDITIONS WILL BEGIN TO
DETERIORATE LATER MON AS LOW PRES DEVELOPS TO THE SE. SIGNIFICANT
COASTAL STORM THEN EXPECTED MON NIGHT THROUGH AT LEAST THU.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM MONDAY TO 7 AM EST TUESDAY
FOR AMZ135.
GALE WARNING FROM 7 AM TUESDAY TO 7 AM EST WEDNESDAY FOR
AMZ135.
SMALL CRAFT ADVISORY FROM 7 PM MONDAY TO 1 PM EST THURSDAY FOR
AMZ130.
SMALL CRAFT ADVISORY FROM 1 PM TO 7 PM EST MONDAY FOR AMZ150-
152-154-156-158.
GALE WARNING FROM 7 PM MONDAY TO 7 AM EST THURSDAY FOR AMZ150-
154-156-158.
GALE WARNING FROM 7 PM MONDAY TO 8 AM EST THURSDAY FOR AMZ152.
&&
SK/RFHazardous weather outlook, Nov 19, 4:00 AM EST, 19 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 400 AM EST SUN NOV 19 2006 AMZ130-135-150-152-154-156-158-NCZ029-044>047-079>081-090>095-098- 103-104-200900- ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-MARTIN-PITT- WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-MAINLAND HYDE- DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 400 AM EST SUN NOV 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A LONG PERIOD EASTERLY SWELL WILL CREATE A MODERATE THREAT OF RIP CURRENTS ALONG AREA BEACHES FROM CAPE HATTERAS NORTH TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SIGNIFICANT COASTAL STORM IS EXPECTED TO DEVELOP OFF THE SOUTHEAST U.S. COAST EARLY NEXT WEEK AND PERSIST THROUGH MID WEEK WITH STRONG WINDS...DANGEROUS BOATING CONDITIONS...AND COASTAL FLOODING POSSIBLE. AS THE STRONG LOW PRESSURE SYSTEM MOVES CLOSER TO THE AREA MONDAY AFTERNOON IT WILL KICK OFF SMALL CRAFT ADVISORY CONDITIONS OVER THE COASTAL WATERS. THE WINDS WILL INCREASE TO STRONG GALE FORCE WITH GUSTS AROUND STORM FORCE POSSIBLE THROUGH WEDNESDAY NIGHT AS THE LOW INTENSIFIES JUST OFFSHORE. BOATERS SHOULD CONTINUE TO MONITOR THE LATEST MARINE FORECASTS. BREEZY TO WINDY CONDITIONS ARE ALSO EXPECTED TO DEVELOP LATE MONDAY NIGHT AND CONTINUE THROUGH WEDNESDAY WITH NORTHWEST WINDS OF 15 TO 25 MPH INLAND...AND 35 TO 40 MPH POSSIBLE ALONG COASTAL AREAS. HIGH WIND WATCHES AND WARNINGS MAY BE NEEDED FOR THIS EVENT. THE STRONG WINDS AND HIGH SURF COULD LEAD TO COASTAL AND SOUNDSIDE FLOODING LATE MONDAY NIGHT THROUGH WEDNESDAY NIGHT. RESIDENTS IN AREAS PRONE TO FLOODING SHOULD CLOSELY FOLLOW FUTURE FORECASTS FOR POSSIBLE WATCHES AND WARNINGS. THIS IS A POTENTIALLY SIGNIFICANT WEATHER SITUATION. THERE REMAINS MUCH UNCERTAINTY ON THE EXACT STRENGTH...TIMING AND MOVEMENT OF THIS SYSTEM...HOWEVER PEOPLE ACROSS ALL OF EASTERN NORTH CAROLINA...PARTICULARLY THOSE LIVING ALONG THE COAST...SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 5:25 AM EST | Coastal Flood Watch | MHX | Pamlico | 24 hr |
| Nov 20, 3:19 PM EST | Flood Watch | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 48 hr |
| Nov 20, 3:20 PM EST | High Wind Warning | MHX | Dare, Hyde, Tyrrell | 47 hr |
| Nov 20, 3:20 PM EST | Wind Advisory | MHX | Beaufort, Hyde, Jones, Pamlico, Washington | 43 hr |
Nearby
Coastal Flood Statements in North Carolina, 2006Every coastal flood statement in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.